Alert archive / Puerto Rico / Small Craft Advisories in 2012

Small Craft Advisory 27, NWS JSJ

April 17, 2012

NWS JSJ issued this small craft advisory at Apr 17, 2012, 3:17 AM CDT. It was in force for 103 min.

The area

The counties it named.

The facts

Issued
Apr 17, 2012, 3:17 AM CDT (08:17 UTC)
Expired
Apr 17, 2012, 5:00 AM CDT
In force
103 min
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WHCA72 TJSJ 170817
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
417 AM AST TUE APR 17 2012

...LOCALLY FRESH WINDS WILL HELP GENERATE ROUGH SEA CONDITIONS 
AT LEAST UNTIL MIDDAY TODAY...

.SURFACE HIGH PRESSURE ACROSS THE WESTERN ATLANTIC AND AN AREA OF 
LOW PRESSURE ACROSS THE CENTRAL ATLANTIC WILL HELP GENERATE
LOCALLY FRESH TRADE WINDS ACROSS THE ISLANDS. THIS WILL CREATE
ROUGH AND HAZARDOUS SEAS AT LEAST UNTIL MIDDAY TODAY.

AMZ741-171000-
/O.NEW.TJSJ.SC.Y.0027.120417T0817Z-120417T1000Z/
MONA PASSAGE SOUTHWARD TO 17N-
417 AM AST TUE APR 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM AST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM AST EARLY THIS MORNING. 

* WINDS...WINDS UP TO 20 KNOTS.

* WAVES/SEAS...SEAS 6 TO 7 FEET IN MIXED WIND WAVES AND 
  NORTHEAST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-171600-
/O.CON.TJSJ.SC.Y.0026.000000T0000Z-120417T1600Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
417 AM AST TUE APR 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY...

* WINDS...WINDS UP TO 20 KNOTS THROUGH TUESDAY.

* WAVES/SEAS...SEAS 6 TO 7 FEET IN MIXED WIND WAVES AND 
  NORTHEAST SWELLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 3:06 AM CDT, 11 minutes earlier.

Area forecast discussion, Apr 17, 3:06 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
406 AM AST TUE APR 17 2012

.SYNOPSIS...SURFACE HIGH PRESSURE ACROSS THE WEST AND SOUTHWESTERN
ATLANTIC AND A LARGE LOW PRESSURE SYSTEM MEANDERING ACROSS THE
CENTRAL ATLANTIC...WILL MAINTAIN A MODERATE TO LOCALLY STRONG
NORTHEAST TRADE WIND FLOW ACROSS THE REGION TODAY THROUGH WEDNESDAY.
THEREAFTER...AND THROUGH THE END OF THE WEEK...THE LOCAL PRESSURE
GRADIENT IS EXPECTED TO RELAX AS THE AREA OF LOW PRESSURE SHIFTS
SLIGHTLY WEST SOUTHWEST ACROSS THE ATLANTIC AS THE WEST ATLANTIC
HIGH PRESSURE RIDGE WEAKENS. IN THE UPPER LEVELS...SHARP HIGH
PRESSURE RIDGE ACROSS THE WEST ATLANTIC AND BROAD UPPER TROUGH
NORTH OF THE AREA EXTENDING SOUTHWARDS ACROSS THE NORTHEAST CARIBBEAN
INTO THE EASTERN CARIBBEAN...WILL MAINTAIN STRONG WESTERLIES ACROSS
THE REGION THROUGH AT LEAST WEDNESDAY. LOCAL AREA REMAINS ON SUBSIDENT
SIDE OF TROUGH WITH PREVIOUS 00Z TJSJ UPPER AIR SOUNDING SUGGESTING
STRONG 4 TO 5 DEGREE CAP INVERSION NEAR 80 MILLIBARS...AND CONSIDERABLY
DRY AIR MASS ALOFT.

.DISCUSSION...THE PREVAILING NORTHEAST WIND FLOW WILL CONTINUE TO
ADVECT PATCHES OF SHALLOW MOISTURE ACROSS THE REGION TODAY.
THEREFORE...TRADE WIND SHOWERS WILL MOVE INLAND AND BRING PERIODS
OF MOSTLY LIGHT RAINFALL TO SOME OF THE COASTAL AREAS DURING THE
EARLY MORNING. THEREAFTER...EXPECT GRADUAL CLEARING WITH MOSTLY
FAIR WEATHER SKIES DURING THE DAY. HOWEVER...LOCAL AND DIURNAL
EFFECTS AIDED BY A WEAK MID LEVEL PERTURBATIONS EXPECTED TO MOVE
ACROSS THE REGION DURING THE AFTERNOON...MAY ENHANCE A FEW
SHOWERS LATER TODAY. HOWEVER...WITH THE ISLANDS REMAINING N THE
SUBSIDENT SIDE OF THE UPPER TROUGH EXPECT NO SIGNIFICANT
CONVECTION TODAY. BY THE END OF THE WEEK...GFS MODEL GUIDANCE
CONTINUES TO SUGGEST THAT THE LOW PRESSURE SYSTEM ACROSS THE
CENTRAL ATLANTIC WILL INDUCE A WEAK TROUGH JUST EAST OF THE AREA
WHICH WILL GIVE WAY TO INCREASING EASTERLY TRADES AND A SLIGHT
INCREASE IN TROPICAL MOISTURE INTO THE UPCOMING WEEKEND.

&&

.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES
DURING THE NEXT 24 HOURS. SOME GUSTY WINDS ARE STILL EXPECTED
ESPECIALLY AT TJSJ...TJBQ...TIST. ONLY FEW PASSING SHOWERS EXPECTED
MAINLY ACROSS TJSJ...AND TJBQ. LLVL WINDS WILL REMAIN EAST NORTHEAST
10 TO 20 KTS BELOW 10 KFT...LIGHT AND VARIABLE FROM 10-20K FEET AND
SOUTHWESTERLY AND STRONGER ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  83  72  82  73 /  20  20  10  20
STT  85  73  86  74 /  20  20  10  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL NOON AST TODAY FOR ATLC WATERS OF
     PUERTO RICO AND USVI FROM 10NM TO 19.5N.

     SMALL CRAFT ADVISORY UNTIL 6 AM AST EARLY THIS MORNING FOR MONA
     PASSAGE SOUTHWARD TO 17N.

&&

72/09
Hazardous weather outlook, Apr 16, 4:36 AM CDT, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
536 AM AST MON APR 16 2012

AMZ710>745-PRZ001>013-170945-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
536 AM AST MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

LATEST DATA FROM THE SOUTHWEST AND SOUTH ATLANTIC BUOY NORTH OF
THE AREA AND THE SAN JUAN BUOY THIS MORNING...CONTINUED TO SUGGEST
THAT THE WIND DRIVEN NORTH NORTHEASTERLY SWELLS WILL CONTINUE TO
IMPACT THE ATLANTIC COASTLINES THROUGH THE EARLY MORNING HOURS.
THIS WILL RESULT IN FREQUENT PERIODS OF SIGNIFICANT BREAKING
WAVES WITH A MODERATE TO HIGH RISK OF DANGEROUS RIP CURRENTS.
A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 11 AM AST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS ABOUT SIGNIFICANT MARINE CONDITIONS WOULD BE GREATLY
APPRECIATED.

AMZ715-725-VIZ001-002-170945-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
536 AM AST MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

LATEST DATA FROM THE SOUTHWEST AND SOUTH ATLANTIC BUOY NORTH OF
THE AREA AND THE SAN JUAN BUOY THIS MORNING...CONTINUED TO SUGGEST
THAT THE WIND DRIVEN NORTH NORTHEASTERLY SWELLS WILL CONTINUE TO
IMPACT THE ATLANTIC COASTLINES THROUGH THE EARLY MORNING HOURS.
THIS WILL RESULT IN FREQUENT PERIODS OF SIGNIFICANT BREAKING
WAVES WITH A MODERATE TO HIGH RISK OF DANGEROUS RIP CURRENTS.
A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 11 AM AST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS ABOUT SIGNIFICANT MARINE CONDITIONS WOULD BE GREATLY
APPRECIATED.

Nearby

Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.